A 32-year-old female asked:
Disclaimer

my dad is a ckd stage 5 patient. he is on hd thrice a week. his recent tests show high bilirubin of 237 but enzymes r lower . what does this mean?

1 doctor answer
Dr. Donald Steinmuller
32 years experience Nephrology and Dialysis
Needs evaluation: Bilirubin is not affected directly by kidney failure or dialysis. Various types of medication can cause elevation or a variety of liver and biliary tract (bile ducts) problems can cause elevation. A level of 237 ( micro moles/liter not mg/dl) is high (normal is 2-17). Have him discuss with primary MD and kidney doctor further evaluation and possibly seeing a liver specialist.
Answered on Sep 3, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 50-year-old female asked:
Dr. Edgar Mendizabal
54 years experience Internal Medicine
7 out 10000: Patients get hypoglycemia, but they are usually taking other medications too.
1
1 thank
A female asked:
Dr. Richard Zimon
58 years experience Internal Medicine
Obstructive jaundice: You may have a "blockage" of your liver ducts due to your Lupus or one of the medication you are taking! This needs further study ASAP A Rheumatologis ... Read More
1
1 thank
A 35-year-old female asked:
Dr. Rawhi Omar
43 years experience Pathology
Yes: It sounds like your liver function profile has returned to normal. Hopefully it will stay that way.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month